Alert archive / Michigan / Flash Flood Warnings in 1999
Flash Flood Warning 6, NWS Gaylord, MI
NWS Gaylord, MI issued this flash flood warning at Jul 31, 1999, 1:34 AM EDT for Mackinac County, Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 1999, 1:34 AM EDT (05:34 UTC)
- Expired
- Jul 31, 1999, 4:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
County Mackinac County, MI
The radar
The NCL Michigan radar (KAPX), 107 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 5.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAPX 310536 FFWAPN MIC097-310830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GAYLORD MI 134 AM EDT SAT JUL 31 1999 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * FLASH FLOOD WARNING FOR... MACKINAC COUNTY IN EASTERN UPPER MICHIGAN * UNTIL 430 AM EDT * AT 130 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER CENTRAL AND EASTERN UPPER MICHIGAN. INDIVIDUAL STORM CELLS WERE MOVING NORTHEAST AROUND 30 MPH...WITH THE LINE OF STORMS MOVING EAST AT 30 MPH AS WELL. * RAINFALL AMOUNTS BETWEEN 3 AND 3.5 INCHES HAD ACCOMPANIED STORMS OVER WESTERN MACKINAC COUNTY THROUGH 130 AM...WITH ADDITIONAL SHOWERS AND THUNDERSTORMS TO AFFECT THIS REGION THROUGH 300 AM. SIGNIFICANT PONDING OF WATER ON ROADWAYS IS EXPECTED. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! HURLEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 12:10 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 31, 12:10 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1210 AM EDT SAT JUL 31 1999 WILL UPDATE ALL ZONES TO HEADLINE SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM EDT. GIVEN UPSTREAM COVERAGE OF TSTMS AND HIGH PWAT...WILL GO WITH CATEGORICAL POPS AND WILL MENTION HEAVY RAIN POSSIBLE ALL SECTIONS. .APX...SEVERE THUNDERSTORM WATCH ALL COUNTIES UNTIL 5 AM EDT. ROWLEY
In the hours before
Special weather statement, Jul 30, 11:57 PM EDT, 1 hour 37 minutes before
MIZ008-015>036-041-042-310900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1157 PM EDT FRI JUL 30 1999 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE THROUGH 500 AM FOR THE FOLLOWING LOCATIONS... IN UPPER MICHIGAN ...CHIPPEWA... MACKINAC IN LOWER MICHIGAN ...EMMET... CHEBOYGAN... PRESQUE ISLE... CHARLEVOIX... LEELANAU ...ANTRIM... OTSEGO... MONTMORENCY... ALPENA... BENZIE ...GRAND TRAVERSE... KALKASKA... CRAWFORD... OSCODA... ALCONA ...MANISTEE... WEXFORD... MISSAUKEE... ROSCOMMON... OGEMAW... IOSCO ...GLADWIN... ARENAC A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM CENTRAL UPPER MICHIGAN TO EASTERN WISCONSIN AT MIDNIGHT WILL MOVE EAST AROUND 30 MPH AND REACH A SAULT STE MARIE TO CHARLEVOIX TO TRAVERSE CITY LINE BETWEEN 200 AND 400 AM. THESE THUNDERSTORMS WILL THEN CONTINUE EAST AND AFFECT NORTH CENTRAL AND NORTHEAST LOWER MICHIGAN TOWARD DAYBREAK. THE PRIMARY SEVERE WEATHER THREAT FROM THESE SQUALL LINE THUNDERSTORMS WILL BE WITH DAMAGING WIND GUSTS BETWEEN 60 AND 70 MPH. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD REMAIN ALERT FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION FOR FURTHER INFORMATION. HURLEY
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:08 AM EDT | Severe Thunderstorm Warning | APX | Mackinac | 62 min |
| Jul 31, 1:21 AM EDT | Severe Thunderstorm Warning | APX | Chippewa | 94 min |
| Jul 31, 1:42 AM EDT | Severe Thunderstorm Warning | APX | Leelanau | 63 min |
| Jul 31, 2:08 AM EDT | Severe Thunderstorm Warning | APX | Charlevoix, Emmet | 82 min |
| Jul 31, 2:08 AM EDT | Severe Thunderstorm Warning | APX | Antrim | 82 min |
| Jul 31, 2:11 AM EDT | Severe Thunderstorm Warning | APX | Grand Traverse | 64 min |
| Jul 31, 2:13 AM EDT | Severe Thunderstorm Warning | APX | Kalkaska | 77 min |
| Jul 31, 2:27 AM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Crawford, Otsego | 78 min |
| Jul 31, 2:50 AM EDT | Severe Thunderstorm Warning | APX | Montmorency, Presque Isle | 75 min |
| Jul 31, 2:50 AM EDT | Severe Thunderstorm Warning | APX | Mackinac | 60 min |
| Jul 31, 3:06 AM EDT | Severe Thunderstorm Warning | APX | Chippewa | 69 min |
| Jul 31, 3:18 AM EDT | Severe Thunderstorm Warning | APX | Wexford | 37 min |
| Jul 31, 3:23 AM EDT | Severe Thunderstorm Warning | APX | Missaukee | 47 min |
| Jul 31, 3:31 AM EDT | Severe Thunderstorm Warning | APX | Kalkaska | 44 min |
| Jul 31, 3:41 AM EDT | Severe Thunderstorm Warning | APX | Crawford | 59 min |
Nearby
Flash Flood Warnings in Michigan, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.